MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 50% stenosed target lesion was located in the non-tortuous and moderately calcified distal of superficial femoral artery.A 6.0mmx100mmx135cm-hybrid sterling balloon catheter was advanced for post dilation.However, on initial inflation at 8 atmospheres for 10 seconds, the balloon ruptured.The device was completely removed and the procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed, a longitudinal tear 7.3cm from the tip and it is approximately 3.7cm long.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported, that balloon rupture occurred.The 50% stenosed, target lesion was located in the non-tortuous.And moderately calcified distal of superficial femoral artery.A 6.0mmx100mmx135cm, hybrid sterling balloon catheter was advanced for post dilation.However, on initial inflation at 8 atmospheres for 10 seconds, the balloon ruptured.The device was completely removed.And the procedure was completed with another of the same device.There were no patient complications nor injuries reported.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11552581
Report Number2134265-2021-03720
Device Sequence Number11719974
Product Code DQY
UDI-Device Identifier08714729123682
UDI-Public08714729123682
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0025738418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR